Flood, Greene
- When
- May 28, 4:18 AM EST to May 31, 11:59 PM EST
- Where
- Greene forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 39.036, -86.962 (the zone’s center; the record gives no point)
Several inches of rain from a series of thunderstorms from the 23rd through the 28th caused minor flooding along the lower part of the White River from southern Greene county into Knox county. Additional heavy rains over the last few days of the month caused new flooding along the White River from Centerton in Morgan county southward.
Every event with a place to put it; 6 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS IND wrote it up.
Several inches of rain from a series of thunderstorms from the 23rd through the 28th caused minor flooding along the lower part of the White River from southern Greene county into Knox county. Additional heavy rains over the last few days of the month caused new flooding along the White River from Centerton in Morgan county southward. These additional rains also helped prolong the flooding into June.Location: FS: Crest: Date of Crest:Centerton 12 12.84 May 31, 2004Spencer 14 15.98 June 1, 2004Elliston 18 20.99 June 2, 2004Newberry 13 13.89 May 28, 2004Edwardsport 15 17.00 May 29, 2004Petersburg 16 20.37 May 31, 2004Hazleton 16 20.00 June 1, 2004
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at May 28, 2:40 AM EST, 1 hour 38 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 240 AM EST FRI MAY 28 2004 .DISCUSSION...CDFNT OVR KIND AND WORKING ITS WAY SOUTH. TSRA HAS MOVED OUT OF CWA. A DRY 48 HOURS IS EXPECTED AS HIGH PRESSURE BUILDS INTO CENTRAL INDIANA. TEMPS WILL BE MORE SEASONABLE TODAY. ETA/GFS SIMILAR SO WILL USE A BLEND. NW FLOW ALOFT WILL KEEP THE TSRA AWAY IN THE SHORT TERM. THAT CHANGES ON SATURDAY NIGHT AS DEEPENING WEST COAST TROF MAKES ITS WAY TO JUST EAST OF THE ROCKIES PUTTING CENTRAL INDIANA BACK IN SW FLOW ALOFT. THIS WILL PUSH A WMFNT THRU THE STATE BRINGING A CHANCE OF TSRA BACK INTO THE FORECAST. CDFNT COMES THRU ON SUNDAY KEEPING A CHANCE OF TSRA INTO SUN NITE. DID NOT SEE ANY REASON TO MAKE CHANGES TO EXTENDED SO KEPT AS IS. USED A BLEND OF MOS. && .IND WATCHES/WARNINGS/ADVISORIES... &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 404 AM EST FRI MAY 28 2004 INZ021-028>031-035>049-051>057-060>065-067>072-290903- BARTHOLOMEW-BOONE-BROWN-CARROLL-CLAY-CLINTON-DAVIESS-DECATUR- DELAWARE-FOUNTAIN-GREENE-HAMILTON-HANCOCK-HENDRICKS-HENRY-HOWARD- JACKSON-JENNINGS-JOHNSON-KNOX-LAWRENCE-MADISON-MARION-MARTIN-MONROE- MONTGOMERY-MORGAN-OWEN-PARKE-PUTNAM-RANDOLPH-RUSH-SHELBY-SULLIVAN- TIPPECANOE-TIPTON-VERMILLION-VIGO-WARREN- 404 AM EST FRI MAY 28 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE FOR THUNDERSTORMS ON SUNDAY...TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.
The national radar mosaic for the moment the first event began.
6 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2004Every state in 2004This day in weather historyWarnings in Indiana, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5400586, 5400588, 5400587, 5400589, 5400590, 5400591.